Alert archive / Ohio / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 57, NWS Cleveland, OH

July 2, 20234 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 2, 2023, 8:32 PM EDT for 4 counties in Ohio. It was in force for 58 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2023, 8:32 PM EDT (00:32 UTC)
Expired
Jul 2, 2023, 9:30 PM EDT
In force
58 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Portage County, OH

The radar

The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 8:56 PM EDTTSTM WND DMG1 E East Cleveland, OHTwo trees down. Time estimated via radar.
Jul 2, 8:56 PM EDTTSTM WND DMG1 Nw South Euclid, OHTree down on garage. Time estimated via radar.
Jul 2, 8:57 PM EDTTSTM WND DMGBratenahl, OHTree down on I-90W. Time estimated via radar.
Jul 2, 8:59 PM EDTTSTM WND DMG1 Ne Bratenahl, OHLarge tree limb down. Time estimated via radar.
Jul 2, 9:01 PM EDTTSTM WND DMG1 Wsw Highland Heights, OHTree down on house. Time estimated via radar.
Jul 2, 9:09 PM EDTTSTM WND DMG1 Nw Richmond Heights, OHTree down.
Jul 2, 9:14 PM EDTTSTM WND GST 631 Nne Highland Heights, OHAWOS station KCGF Clevlnd Cuyahoga.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2023-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1084 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2023-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1084 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

501 
WUUS51 KCLE 030032
SVRCLE
OHC035-055-085-133-030130-
/O.NEW.KCLE.SV.W.0057.230703T0032Z-230703T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
832 PM EDT Sun Jul 2 2023

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Northwestern Portage County in northeastern Ohio...
  Western Geauga County in northeastern Ohio...
  Northeastern Cuyahoga County in northeastern Ohio...
  Southwestern Lake County in northeastern Ohio...

* Until 930 PM EDT.

* At 831 PM EDT, a severe thunderstorm was located near Cleveland,
  moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Cleveland, Willowick, Chardon, Lakewood, Euclid, Mentor, Cleveland
  Heights, Solon, Willoughby, Eastlake, Streetsboro, Warrensville
  Heights, South Russell, Highland Hills, Timberlake, Lakeline,
  Chesterland, Garfield Heights, Shaker Heights and Maple Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4168 8112 4125 8127 4131 8140 4135 8140
      4135 8148 4148 8178 4154 8177 4154 8175
      4166 8153 4169 8150
TIME...MOT...LOC 0031Z 284DEG 26KT 4154 8172 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

26
1 follow-up statement
247 
WWUS51 KCLE 030108
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
908 PM EDT Sun Jul 2 2023

OHC035-055-085-133-030130-
/O.CON.KCLE.SV.W.0057.000000T0000Z-230703T0130Z/
Portage OH-Geauga OH-Cuyahoga OH-Lake OH-
908 PM EDT Sun Jul 2 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHWESTERN PORTAGE...WESTERN GEAUGA...NORTHEASTERN CUYAHOGA AND
SOUTHWESTERN LAKE COUNTIES...

At 907 PM EDT, a severe thunderstorm was located near South Russell,
or 11 miles southwest of Chardon, moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Cleveland, Willowick, Chardon, Euclid, Mentor, Cleveland Heights,
Solon, Willoughby, Eastlake, Streetsboro, Warrensville Heights, South
Russell, Highland Hills, Timberlake, Lakeline, Chesterland, Garfield
Heights, Shaker Heights, Maple Heights and South Euclid.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4125 8127 4131 8140 4135 8140 4135 8148
      4143 8161 4166 8153 4168 8147 4168 8112
TIME...MOT...LOC 0107Z 284DEG 26KT 4147 8138 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 8:01 PM EDT, 31 minutes earlier.

Area forecast discussion, Jul 2, 8:01 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
801 PM EDT Sun Jul 2 2023

.SYNOPSIS...
A broad frontal boundary will linger across the southern Great Lakes
through Sunday morning. A weak wave of low pressure will track along
this front overnight into Sunday, eventually pulling a cold front
south across the area on Sunday night. Weak high pressure will
arrive in the region Monday into Tuesday.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
6:30 PM Update...

Increased PoPs over much of northern Ohio the next few hours to
account for the convection that has blossomed over NW and north
central areas. This is tied to increased lift as the surface low
approaches from northern Indiana combined with breaks of
sunshine that has allowed for moderate instability (MLCAPE of
1500-2000 J/Kg). Low-level shear remains very weak with 0-1 Km
shear under 10 knots, but westerly effective shear values of
30-35 knots has led to enough organization for marginally severe
winds in a few of the strongest cells, and some backing of the
low-level flow in NW Ohio ahead of the surface low and along the
lake breeze has led to some weak rotation at times.The main
concern is locally heavy rain as the airmass remains very juicy
with PWATS of 1.7 to 2 inches, so we will continue to monitor
areas that see repeated rounds of convection. Expect the
coverage of convection to decrease by sunset, and also expect a
decrease in organization over the next few hours, so the worst
is likely occurring right now.

Original Discussion...

Breaks in the cloud cover has allowed for destabilization this
afternoon with ML CAPE values of 1000-2000 J/kg building in from
the south. This is located in the warm sector ahead of weak
surface low pressure over northern Indiana with dewpoints
generally around 70 degrees. An upper level trough is located
over southern Indiana which will lift northeast towards Lake
Erie this evening and provide support for continued development.
Scattered thunderstorms have been developing in western Ohio
over the last 2 hours. Storms have thus far been stronger in SW
Ohio where there is better upper level jet support and
instability and in closer proximity to the upper low.
Thunderstorms are expected to expand across the western half of
the CWA and then move east through about midnight. A Severe
Thunderstorm Watch extends up to about Central Ohio. Thus far
storms have not been severe in northern Ohio but winds have been
estimated to be around 50 mph with a few of the stronger
thunderstorms. The jet support is expected to remain better to
south with effective shear peaking around 20-30 knots in
northern Ohio. We will need to monitor upstream storm evolution
through the evening, especially as the upper low approaches,
but think the marginal risk of severe thunderstorms
characterizes the evening well. A decrease in intensity is
expected as we approach sunset so think it is unlikely we will
see the watch expanded into our forecast area but will be
something to monitor. Storms thus far have been pretty cellular
and progressive in nature but will produce locally heavy
rainfall with high freezing levels and precipitable water values
around 1.7 inches. High rainfall rates of 3+ inches are
possible but will need some training of storms for flooding to
become a problem.

Broad upper level trough lags overhead on Monday with the low level
frontal boundary still stalled across the area. The better upper
level support shifts east of the area but a trough remains through
700mb with lingering low level moisture. Coverage of showers will be
limited during the morning but daytime heating will contribute to
destabilization and an expansion of showers with scattered
thunderstorms, especially across inland NE Ohio/NW Pennsylvania.
Activity will drift southeast through the afternoon as drying occurs
from north to south and stable air moves in off Lake Erie. Negative
theta-e advection through the column and a loss of heating should
result in a quick decrease in showers Monday night. Highs on Monday
will be in the upper 70s/low 80s and still feel muggy. Some minimal
decrease in boundary layer moisture will accompany the front on
Monday night.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Mid level ridging with rising upper level heights and surface
high pressure build across the Ohio Valley Tuesday into
Wednesday. Though we'll be under the control of high pressure,
lingering low level moisture remains over the region leaving a
15-30 percent chance for showers and thunderstorms during the
morning and afternoon on Tuesday. Gradual clearing of cloud
cover is expected to occur during the late afternoon and evening
on Tuesday which will decrease PoPs and give way to mainly
clear skies. We'll stay mainly dry with mostly sunny conditions
during the day Wednesday as the surface high pressure builds
eastward.

Hot and muggy conditions are expected both Tuesday and Wednesday.
Afternoon highs Tuesday will rise into the mid to upper 80s
areawide, seasonable for this time of year. Overnight lows will dip
into the mid to upper 60s. Wednesday will be the warmest day of the
week as highs rise into the upper 80s to near 90 degrees across
western Ohio. No concerns for any heat headlines as Heat Index
values remain in the upper 80s to low 90s and our criteria for Heat
Advisories begins when Heat Index values are greater than or equal
to 100 degrees.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Our next shot at showers and thunderstorms across the region comes
Thursday as a low to mid level trough, upper level disturbance, and
surface cold front all move eastward across the area. Cloud cover
and precipitation chances will increase Thursday morning and
continue into Friday evening as the surface cold front tracks east.
High pressure builds in from the west behind the cold front by early
Saturday morning. Lingering low level moisture may keep us cloudy
this weekend, though rain chances should be lower. We'll remain warm
ahead of the cold front on Thursday with highs in the mid to upper
80s. Behind the cold front, highs will be a few degrees lower
through the weekend as they top out in the low to mid 80s.

&&

.AVIATION /00Z Monday THROUGH Friday/...
Another active and low confidence TAF forecast in terms of
timing the showers and thunderstorms tonight and the drops in
cigs and vis associated with them. Coverage of showers and
storms will be fairly widespread over the next 2 to 3 hours, and
these will cause intermittent MVFR with heavy rain, lightning,
and gusts to 40 knots in the strongest storms. Unfortunately,
they are nearly impossible to time since they are scattered
around the entire area. All sites could experience a
thunderstorm before about 03Z. Moving into tonight, scattered
showers will linger as low pressure and an associated cold front
move through the region, and expect cigs to fall to more of a
prevailing MVFR to IFR later tonight which will linger Monday
morning. Gradual improvement is expected Monday as the shower
chances shift east of the area, with VFR gradually returning
from west to east by late afternoon, but southern/southeastern
sites like MFD, CAK, and YNG will hold onto better rain chances
and MVFR through the end of the period due to the front being
slow to clear the area.

SW winds of 5-10 knots will turn NW by Monday afternoon behind
the cold front.

Outlook...Non-VFR possible in scattered to widespread showers
and thunderstorms through Monday. Non-VFR may return again in
isolated to scattered showers and thunderstorms on Tuesday and
Wednesday afternoons.

&&

.MARINE...
Still anticipating some scattered showers and thunderstorms possible
over the lake through Monday. Any strong shower or thunderstorm
could be capable of localized gusty winds and brief higher waves.
Outside of thunderstorms, no concern regarding marine headlines
through the middle of this week. Light and variable winds in place
through Monday afternoon. Winds become northwesterly as surface low
pressure exits the area to the east. Surface high pressure builds
south of the lake for Tuesday and Wednesday which will lead to
southerly winds between 5 and 10 knots. A cold front approaches the
lake from the west early Thursday with winds becoming northwesterly
behind the front.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...KEC
NEAR TERM...KEC/Garuckas
SHORT TERM...Iverson
LONG TERM...Iverson
AVIATION...Garuckas
MARINE...Iverson
Hazardous weather outlook, Jul 2, 5:11 AM EDT, 15 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
511 AM EDT Sun Jul 2 2023

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-030915-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
511 AM EDT Sun Jul 2 2023

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Scattered to numerous showers and thunderstorms are expected to re-
develop this afternoon and evening. Any thunderstorms will be
accompanied by torrential rainfall, which could lead to localized
flooding if locations see training or repeated thunderstorms.
Isolated damaging wind gusts can not be ruled out with a few stronger
thunderstorms, especially south of the lakeshore counties in Ohio
where a Marginal Risk for severe weather is in place.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

LEZ061-142>149-162>169-030915-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
511 AM EDT Sun Jul 2 2023

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 2, 7:01 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Cleveland OH
701 PM EDT Sun Jul 2 2023

OHZ036-037-022345-
Marion OH-Morrow OH-
701 PM EDT Sun Jul 2 2023

...A strong thunderstorm will impact portions of Marion and Morrow
Counties through 745 PM EDT...

At 701 PM EDT, Doppler radar was tracking a strong thunderstorm near
Richwood, or 12 miles north of Marysville, moving northeast at 30
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Marion, Mount Gilead, Cardington, Ashley, Prospect, La Rue, Morral,
Waldo, Chesterville, Sparta, Caledonia, New Bloomington, Edison,
Green Camp, Marengo, Fulton, Iberia, Shauck and State Route 229 at US
Route 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4036 8293 4041 8292 4044 8325 4051 8325
      4050 8342 4068 8342 4071 8263 4067 8262
      4067 8265 4064 8264 4063 8262 4055 8262
      4055 8264 4035 8265
TIME...MOT...LOC 2301Z 237DEG 28KT 4041 8337

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Iverson
Special weather statement, Jul 2, 7:19 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Cleveland OH
719 PM EDT Sun Jul 2 2023

OHZ032-030000-
Stark OH-
719 PM EDT Sun Jul 2 2023

...A strong thunderstorm will impact portions of southern Stark
County through 800 PM EDT...

At 719 PM EDT, Doppler radar was tracking a strong thunderstorm over
Navarre, or 10 miles southwest of Canton, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Canton, Massillon, Louisville, Minerva, Brewster, Navarre,
Waynesburg, East Sparta, East Canton, Beach City, Bolivar, Meyers
Lake, Robertsville and Perry Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4079 8162 4087 8109 4073 8109 4072 8123
      4065 8124 4065 8144 4066 8144 4065 8147
      4064 8160
TIME...MOT...LOC 2319Z 264DEG 26KT 4071 8152

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Iverson
Special weather statement, Jul 2, 7:41 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Cleveland OH
741 PM EDT Sun Jul 2 2023

OHZ047-030015-
Knox OH-
741 PM EDT Sun Jul 2 2023

...A strong thunderstorm will impact portions of central Knox County
through 815 PM EDT...

At 740 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gambier, or over Mount Vernon, moving east at 35 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mount Vernon, Fredericktown, Gambier, Danville and North Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4042 8264 4055 8244 4056 8230 4045 8218
      4038 8219 4026 8252
TIME...MOT...LOC 2340Z 251DEG 32KT 4040 8243

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Campbell
Special weather statement, Jul 2, 7:41 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Cleveland OH
741 PM EDT Sun Jul 2 2023

OHZ010-011-030045-
Lorain OH-Cuyahoga OH-
741 PM EDT Sun Jul 2 2023

...A strong thunderstorm will impact portions of west central
Cuyahoga and northern Lorain Counties through 845 PM EDT...

At 741 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lorain, moving southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cleveland, Lorain, Elyria, Lakewood, Westlake, North Ridgeville, Avon
Lake, Amherst, Grafton, North Olmsted, Avon, Rocky River, Brook Park,
Berea, Fairview Park, Middleburg Heights, Bay Village, Brooklyn,
Sheffield Lake and Olmsted Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4149 8195 4148 8189 4150 8180 4149 8176
      4149 8169 4121 8204 4143 8226 4147 8218
      4152 8199
TIME...MOT...LOC 2341Z 302DEG 24KT 4149 8218

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

26
Special weather statement, Jul 2, 8:17 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
817 PM EDT Sun Jul 2 2023

OHZ029-036-037-047-030100-
Marion OH-Richland OH-Morrow OH-Knox OH-
817 PM EDT Sun Jul 2 2023

...Strong thunderstorms will impact portions of south central
Richland, Marion, Morrow and Knox Counties through 900 PM EDT...

At 817 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Marion to near Sunbury to near Baltimore.
Movement was northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Marion, Mount Vernon, Mount Gilead, Fredericktown, Gambier, Utica,
Cardington, Centerburg, Ashley, Prospect, Danville, Waldo,
Chesterville, Sparta, Waterford, Caledonia, Edison, Green Camp,
Marengo and Fulton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
      4036 8293 4042 8294 4044 8324 4051 8325
      4051 8335 4053 8338 4071 8298 4070 8286
      4072 8284 4055 8240 4056 8219 4024 8220
TIME...MOT...LOC 0017Z 247DEG 38KT 4060 8309 4024 8276 3981 8262

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Campbell
Special weather statement, Jul 2, 8:27 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Cleveland OH
827 PM EDT Sun Jul 2 2023

OHZ011-013-021-030115-
Summit OH-Geauga OH-Cuyahoga OH-
827 PM EDT Sun Jul 2 2023

...A strong thunderstorm will impact portions of west central Geauga,
Cuyahoga and northeastern Summit Counties through 915 PM EDT...

At 827 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lakewood, or near Cleveland, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cleveland, Parma, Lakewood, Euclid, Cleveland Heights, Westlake,
Solon, Hudson, Twinsburg, Warrensville Heights, Macedonia, South
Russell, Highland Hills, Chesterland, North Olmsted, Garfield
Heights, Shaker Heights, Maple Heights, South Euclid and Parma
Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4150 8125 4126 8148 4142 8190 4149 8186
      4150 8180 4149 8176 4150 8171 4153 8167
      4153 8166 4157 8159
TIME...MOT...LOC 0027Z 289DEG 30KT 4152 8175

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

26

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:17 PM EDTSpecial Weather StatementCLEKnox, Marion, Morrow43 min
Jul 2, 8:27 PM EDTSpecial Weather StatementCLECuyahoga48 min
Jul 2, 8:44 PM EDTSpecial Marine WarningCLE46 min
Jul 2, 8:50 PM EDTSpecial Weather StatementCLEHancock, Wood40 min
Jul 2, 9:26 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Lake, Trumbull26 min
Jul 2, 9:29 PM EDTSpecial Weather StatementCLELucas, Ottawa, Sandusky, Wood46 min
Jul 2, 10:18 PM EDTSpecial Weather StatementCLEErie, Huron, Lucas, Ottawa, Sandusky, Wood42 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.